Facebook Pixel

stopped the pill after 10 days, pls what are the risk of pregnancy?

By August 21, 2011 - 12:53am
Rate This

I hope somebody can help me. I recently started taking Jasmine contraception pills, I have never ever taken the pill in my life, but after using the withdrawal method for three years I decided enough was enough and wanted more security. I started taking jasmine on the 1st day of my period as the doctor said 7th August, I took it at 2pm and every day after that for the next 10 days 30 mins earlier, so for example on day 2 1.30pm, this is because i wanted to move my pill taking to the morning and i knew that it had to be taken at roughly the same day. Anyway I had a horrible reaction to the pill - spots all over my ears and pains in my right foot, so i decided to stop the pill after taking it for just 10 days,I had protected sex on the 15th August but i did not take it on the 17th August so had unprotected sex on the 18th August (my husband came inside me) it's now 21st August and I havent taken the pill at all. I had bleeding start on 19th August I am guessing this is withdrawal bleeding, i was not too worried because i thought the second week was not so risky but now reading so much information since I am a bit concerned, I have not had sex with my husband since that one unprotected time, I am still bleedy but is it is lighter than my usual period, can i count this as a normal period since it is taking place 12 days after my previous period and what are the risk of pregnancy, i dont want to start the pill again, i really dont like what it did to my body. I dont know what other form of contraction to use, I am allegic to condoms. :-(
Please can some help me. Thank you very much Jenny x

Add a Comment4 Comments

Hi Gob,

Thank you for your question. If the pills gave you this reaction, then I would suggest that you speak to your doctor about perhaps an alternate pill. Lamb skin condoms are also sold for those who are allergic to latex (granted they are a bit more expensive but they do protect against pregnancy).

Any time you have sex without birth control, there is a chance you could get pregnant. You can test for pregnancy if your next period is late or within 2 weeks of unprotected sex. Please make sure you use some sort of protection from here on out. There are many other forms of birth control which your doctor can discuss with you and together you can find the one that is best for you.

Best Wishes,


August 21, 2011 - 8:10am
EmpowHER Guest
Anonymous (reply to Rosa Cabrera RN)


It's me Jenny. After your message I thought that there would be a low risk of pregnancy anyway,so put it to the back of my mind. I was more concerned about what damage the pill may have done.However last Thursday I had a dizzy spell, nothing too serious and since last Friday i have been experiencing nausea and extreme hunger pains!! I mean EXTREME, and when i do eat i am hungry 10-30 mins later. My breast have also change shape, they are not sore but they are a bit fuller and a bit (if this makes sense) wider, i can also see the veins, (I am dark so to see the veins is bizarre)! I am also getting this weird feeling in my lower parts and on my sides, I pee all the time (it's a bright yellow) I wake up sometimes with a stuffing nose which disappears and have really swollen glands under armpit and sore neck Dry lips, little white discharge, a wet feeling down there (thinking its my period)...the list goes on! I took a pregnancy test yesterday morning it was negative (clear blue digital and first response), so that's been ruled out. Could this be a side effect to coming off the pill! My sister reckons that the pill may still be in my system, if i didn't take the pill i would have had my period today, however, nothing and no familiar menstrual pains to suggest so. Anyway I am worried has the pill caused this?? I hear people not getting their period for up to one year. Please help me! Jenny

September 1, 2011 - 2:11am
(reply to Anonymous)

Hi Jenny-- an increase in appetite, dizzy spells, and a stuffy nose are not symptoms of pregnancy nor are they side effects of the birth control pill. Please see your doctor regarding these symptoms.

As far as not getting your period, give it some time-- it could take a few months however, I don't think it will take a year.

Best Wishes,


September 1, 2011 - 7:14am
EmpowHER Guest
Anonymous (reply to Rosa Cabrera RN)

Thank you for your quick reply, the bleeding has stopped, So this bleeding isn't a 'period'? So I can still get pregnant even if I am experiencing bleeding, I thought it could be a period and therefore there is no way I am pregnant. It's okay I will not be having sex until I get my period, and I will see my doctor on Monday to discuss alternatives.

Thank you again


August 21, 2011 - 12:45pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.